Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 173, NWS Raleigh, NC

June 22, 2011Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2011, 6:19 PM EDT for Sampson County, North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 6:19 PM EDT (22:19 UTC)
Expired
Jun 22, 2011, 7:15 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:38 PM EDTTSTM WND DMG3 E Garland, NCTREE DOWN NEAR HARRELLS HWY AND LAMB ROAD.
Jun 22, 6:38 PM EDTTSTM WND DMG4 Ese Garland, NCTREE DOWN ON CC ROAD.
Jun 22, 6:38 PM EDTHAIL 0.886 Sse Garland, NC
Jun 22, 6:43 PM EDTTSTM WND DMG5 Wnw Harrells, NCSEVERAL TREES DOWN ON LUNDY ROAD.
Jun 22, 6:45 PM EDTTSTM WND DMG6 N Harrells, NCTREE DOWN AT ROGERS MILL ROAD AND MAGNOLIA ROAD IN DELWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS52 KRAH 222219
SVRRAH
NCC163-222315-
/O.NEW.KRAH.SV.W.0173.110622T2219Z-110622T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF GARLAND...OR 8 MILES EAST OF
  ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GARLAND...
  HARRELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3484 7850 3486 7850 3495 7860 3521 7820
      3521 7818 3520 7816 3488 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2219Z 229DEG 28KT 3465 7845

$$

77
2 follow-up statements
429 
WWUS52 KRAH 222238
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUN 22 2011

NCC163-222315-
/O.CON.KRAH.SV.W.0173.000000T0000Z-110622T2315Z/
SAMPSON NC-
638 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SAMPSON COUNTY...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GARLAND...OR 15 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST
AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARRELLS... GARLAND... 
CLINTON AND TURKEY.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3484 7850 3486 7850 3495 7860 3521 7820
      3521 7818 3520 7816 3488 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2237Z 218DEG 29KT 3473 7836

$$

77
736 
WWUS52 KRAH 222311
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT WED JUN 22 2011

NCC163-222321-
/O.EXP.KRAH.SV.W.0173.000000T0000Z-110622T2315Z/
SAMPSON NC-
711 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY EXPIRES AT 715
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3484 7850 3486 7850 3495 7860 3521 7820
      3521 7818 3520 7816 3488 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2311Z 218DEG 29KT 3495 7815

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 2:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT WED JUN 22 2011

.SYNOPSIS...
RIDGING ALOFT WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH
THURSDAY. PRECIPITATION CHANCES ARE EXPECTED TO INCREASE FRIDAY
THROUGH THE WEEKEND AS THE RIDGE SHIFTS OFFSHORE AND A SLOW MOVING
TROUGH APPROACHES FROM THE WEST.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 230 PM WEDNESDAY...

SFC ANALYSIS THIS AFTERNOON SHOWED 997 MB LOW PRESSURE OVER MN/WI...
WITH A COLD FRONT EXTENDING SOUTH/SW THROUGH THE CENTRAL MS RIVER
VALLEY INTO THE LOWER MIDWEST. A WARM FRONT EXTENDED EAST THROUGH
THE GREAT LAKES INTO UPSTATE NY. A WEAK LEE TROUGH WAS NOTED OVER
THE MID-ATLANTIC AND CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC
DATA SHOWED AN H5 RIDGE CENTERED OVER FL...WITH A RIDGE AXIS
EXTENDING NORTH ALONG THE EAST COAST AND INCREASINGLY SOUTHWEST FLOW
ALOFT OVER THE CAROLINAS/VA. AN MCV WAS NOTED IN VICINITY OF THE
I-77 CORRIDOR AS OF 18Z...SPAWNED BY CONVECTION OVER LA/MS YESTERDAY
EVENING.

THROUGH TONIGHT:
ALTHOUGH A WEAK LEE TROUGH WAS NOTED IN SURFACE ANALYSIS...LOW LEVEL
FLOW (925-850 MB) IS UNIFORM FROM THE SOUTHWEST ACROSS CENTRAL NC
TODAY...AND ANY LOW LEVEL CONVERGENCE ASSOC/W THE LEE TROUGH WILL
REMAIN VERY WEAK AND SHALLOW. ADDITIONAL LOW LEVEL FORCING ASSOC/W
THE SEABREEZE WILL BE POSSIBLE IN THE SE COASTAL PLAIN THIS
AFTERNOON GIVEN STRONG HEATING INLAND. ALOFT...THE RUC CONTINUES TO
SHOW DPVA ASSOC/W THE AFOREMENTIONED MCV FEATURE MOVING EAST/ENE
THROUGH CENTRAL NC BETWEEN 18Z THIS AFTERNOON AND 00Z THIS EVENING
VIA INCREASINGLY WESTERLY/WSW FLOW ALOFT AS THE MID-LEVEL RIDGE
MOVES OFFSHORE. W/REGARD TO THERMODYNAMICS...GIVEN STRONG INSOLATION
WITH MAX TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE MID/UPPER 60S
TO LOWER 70S...EXPECT MLCAPE VALUES RANGING FROM 1500-3000 J/KG
ACROSS THE ENTIRE AREA...HIGHEST IN THE SOUTH/SW WHERE CLOUD COVER
WAS MINIMAL THIS MORNING. WITH THE ABOVE IN MIND...ONE WOULD EXPECT
CONVECTION TO DEVELOP IN ASSOC/W THE MCV CROSSING THE AREA FROM
WEST-EAST DURING PEAK HEATING THIS AFTERNOON...ALTHOUGH THIS IS
CONTINGENT ON THE ACCURACY OF THE SPC MESOANALYSIS/RUC PORTRAYAL OF
SAID FEATURE. CURIOUSLY...THE 12Z HIGH-RES WRF/NMM MODELS DEVELOP
LITTLE IN THE WAY OF CONVECTION ACROSS CENTRAL NC THIS AFTERNOON
THROUGH TONIGHT...WITH MOST CONVECTION OCCURRING JUST OUTSIDE OF OR
ON THE PERIPHERY OF CENTRAL NC. ALTHOUGH THE HIGH-RES WRF/NMM MODELS
MAY BE SUPPRESSING CONVECTION OVER CENTRAL NC FOR A REASON...THIS
STILL SEEMS DIFFICULT TO BELIEVE GIVEN THE DEGREE OF DESTABILIZATION
ACROSS THE AREA...AN UPPER LEVEL DISTURBANCE POISED TO CROSS THE
AREA...AND OTHERWISE SIMILAR CONDITIONS TO YESTERDAY. GIVEN THE
DIFFICULT PATTERN WE'VE BEEN IN THE PAST SEVERAL DAYS AND A FAIR
AMOUNT OF UNCERTAINTY ASSOC/W CONVECTIVE INITIATION/COVERAGE...WILL
INDICATE CHANCE POPS (30%) ACROSS THE ENTIRE AREA THROUGH TONIGHT...
ALTHOUGH COVERAGE COULD EASILY EXCEED 30% IN PORTIONS OF THE AREA IN
ASSOC/W OUTFLOW INTERACTIONS...SIMILAR TO YESTERDAY EVENING. EXPECT
LOWS IN THE 70-75F RANGE THU MORNING OWING TO A VERY WARM AIRMASS
AND EXPECTED CLOUD COVER LATE TONIGHT AS WEAK HEIGHT FALLS COMMENCE
FROM THE WEST.

SEVERE THREAT:
PRIMARY THREATS WITH ANY DEEP CONVECTION TODAY WILL BE DAMAGING
WINDS AND QUARTER TO GOLFBALL SIZE HAIL...SIMILAR TO YESTERDAY.
ALTHOUGH EFFECTIVE BULK SHEAR VALUES WILL PROBABLY BE IN THE 20-25
KT RANGE THIS AFTERNOON DUE TO DEEP BOUNDARY LAYER MIXING...MODEST
MID-LEVEL FLOW (AS HIGH AS 35-40 KT) IS PROGGED ACROSS THE AREA
DURING PEAK HEATING. THIS SUGGESTS THAT MULTICELL ORGANIZATION WOULD
BE POSSIBLE WITH ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. EVEN
IF BULK SHEAR VALUES ARE INSUFFICIENT...STRONG COLD POOLS WOULD BE
EXPECTED TODAY IN ASSOC/W VERY STEEP LOW LEVEL LAPSE RATES/STRONG
INSOLATION...AND THAT IN OF ITSELF COULD LEAD TO MULTICELL
ORGANIZATION. LIKE PREVIOUS DAYS...THE THREAT FOR SEVERE WEATHER
COULD BE FAIRLY WIDESPREAD DUE TO EXTENSIVE COLD POOL INTERACTIONS.
THE THREAT APPEARS TO BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND
MIDNIGHT TONIGHT.

THURSDAY:
THE VERTICALLY STACKED LOW CURRENTLY CENTERED IN FAR SOUTHEAST
MINNESOTA WILL MOVE NORTHEAST AND BECOME CENTERED OVER THE NORTHERN
GREAT LAKES ON THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING
SOUTH THROUGH THE OH/TN VALLEYS INTO PORTIONS OF THE DEEP SOUTH. THE
MID/UPPER LEVEL RIDGE CURRENTLY CENTERED ALONG THE EAST COAST WILL
SHIFT FURTHER OFFSHORE...AND CENTRAL NC IS EXPECTED TO SEE 30-40
METER 12-HR H5 HEIGHT FALLS DURING THE DAY WITH STRENGTHENING
SOUTHWEST FLOW ALOFT. ALTHOUGH BETTER SYNOPTIC FORCING WILL BE
PRESENT...INCREASED CLOUD COVER MAY INHIBIT INSOLATION AND
DESTABILIZATION...PERHAPS LIMITING MLCAPE VALUES TO 1500 J/KG OR
LESS...ALTHOUGH THIS WILL BE HIGHLY DEPENDENT ON THE DEGREE OF CLOUD
COVER. DESPITE LESS INSTABILITY THAN IN PREVIOUS DAYS...GIVEN THE
STRONGER BACKGROUND FORCING...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ACROSS ALL OF
CENTRAL NC...ALTHOUGH THE TIMING/LOCATION/COVERAGE REMAINS QUITE
UNCERTAIN AND WILL LIKELY BE DEPENDENT ON A VARIETY OF FACTORS
(BROAD SYNOPTIC FORCING...MINOR SHORTWAVES/MCV'S...ONGOING
CONVECTION AND OUTFLOW BOUNDARIES ETC.) WITH ALL OF THE ABOVE IN
MIND...WILL FCST PRECIP CHANCES OF 50% FOR THE ENTIRE AREA IN
DEFERENCE TO THE RELATIVELY GOOD SYNOPTIC FORCING. HIGH TEMPS WILL
BE PRIMARILY DEPENDENT ON THE DEGREE OF CLOUD COVER AND THE
TIMING/COVERAGE OF CONVECTION. IN THE ABSENCE OF CONVECTION...HIGHS
IN THE LOWER 90S LOOK OBTAINABLE GIVEN THE PROGGED THICKNESSES...
ALTHOUGH IF CLOUD COVER IS SUFFICIENTLY THICK SOME LOCATIONS MAY NOT
GET OUT OF THE UPPER 80S. W/REGARD TO SEVERE WX...MID-LEVEL FLOW IS
PROGGED TO STRENGTHEN TO 40-50 KT AS THE H5 RIDGE SHIFTS FURTHER
OFFSHORE AND THE HEIGHT GRADIENT TIGHTENS IN ASSOC/W THE VERTICALLY
STACKED LOW ADVANCING INTO THE GREAT LAKES. AS A RESULT...EFFECTIVE
BULK SHEAR VALUES WOULD BE SUFFICIENT FOR MULTICELLULAR
ORGANIZATION...AND PERHAPS SUPERCELLULAR. -VINCENT

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 145 PM WEDNESDAY....

MODELS CONTINUE TO BE IN GENERAL AGREEMENT IN THE APPROACH OF A
GRADUALLY WEAKENING UPPER TROUGH. H5 HEIGHTS SHOULD GRADUALLY LOWER
TO AROUND 5780 TO 5800M BY FRIDAY INTO SATURDAY. THIS MID/UPPER
LEVEL PATTERN FAVORS GENERAL STORMINESS (ACTIVE CONVECTIVE PERIOD)
FOR THE REGION. UNDER THE INFLUENCE OF THE TROUGH ALOFT... A BROAD
CYCLONIC FLOW WILL PERSIST FROM THE WSW ACROSS NC. WITH DAILY
SURFACE HEATING THE MLCAPE VALUES SHOULD EASILY ATTAIN 2000 J/KG BY
MID AFTERNOON. THIS WILL BE PLENTY OF FUEL FOR SCATTERED TO NUMEROUS
THUNDERSTORMS IN THE MID TO LATE AFTERNOON... LASTING WELL INTO THE
NIGHT... WITH A MINIMUM OF ACTIVITY EXPECTED DURING THE MORNING
HOURS. DUE TO THE INCREASED CLOUDINESS AND CONVECTION DAILY FRIDAY
AND SATURDAY HIGHS ARE EXPECTED TO RANGE AROUND 88-95 (A FEW DEGREES
COOLER THAN IN RECENT DAYS). CONVERSELY... LOWS AT NIGHT WILL BE
WARMER WITH THE CLOUDS AND HIGHER DEW POINTS (MOSTLY 70-75).

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 157 PM WEDNESDAY...

THE UPPER TROUGH IS FORECAST TO GRADUALLY LIFT OUT OF THE REGION BY
MONDAY AND TUESDAY AS STRONG UPPER RIDGING BUILDS FROM THE SOUTHERN
ROCKIES EASTWARD OVER THE SOUTHERN PLAINS AND MID-MISSISSIPPI
VALLEY. HOWEVER... THIS SHOULD CONTINUE TO BE A VERY ACTIVE
CONVECTIVE PATTERN FOR OUR REGION AS A WEAK SURFACE BOUNDARY WILL BE
WAVERING OVER THE MID-ATLANTIC STATES. ANY DISTURBANCES IN THE
INCREASINGLY DIFFLUENT FLOW ALOFT WILL AID IN TRIGGERING
CONVECTION... MAINLY DURING AND AFTER PEAK AFTERNOON HEATING. WE
WILL CARRY GOOD CHANCE POP FOR SUNDAY THROUGH TUESDAY (45-50
PERCENT)... MAINLY FOR 18Z-04Z DAILY. A MINIMUM IN CONVECTION SHOULD
OCCUR BETWEEN 08Z-17Z OR SO DAILY. LOWS WILL BE WARM WITH 70-75.
HIGHS SHOULD HOLD IN THE MID TO UPPER 80S NW... AND LOWER 90S OVER
THE SANDHILLS DAILY. OVERALL... RAINFALL SHOULD AVERAGE ABOVE
NORMAL. THIS IS A BIG CHANGE FROM THE RECENT PATTERN.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 200 PM WEDNESDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS ALL OF CENTRAL NC
THROUGH THE TAF PERIOD...EXCEPT IN ASSOC/W ISOLD TO SCT
THUNDERSTORMS BETWEEN ~21Z THIS AFTERNOON AND 06Z TONIGHT. DUE TO
CONSIDERABLE UNCERTAINTY IN THE TIMING/LOCATION OF CONVECTION...WILL
ONLY INCLUDE A LENGTHY 'SCT050CB' GROUP BETWEEN 21-04Z WHEN
CONVECTION APPEARS TO BE MOST LIKELY. WINDS WILL BE SOUTHWEST AT
10-15 KT MOST LOCATIONS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 20
KT. VARIABLE SFC WIND GUSTS AOA 50 KT WILL BE POSSIBLE IN ASSOC/W
ANY THUNDERSTORMS. WINDS WILL WEAKEN TO ~5 KT OVERNIGHT...THEN
INCREASE TO 10-15 KT WITH GUSTS UP TO 20 KT BY 15-18Z THU.

LOOKING AHEAD:
ISOLD TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THU AFT/EVE...
WITH ANY SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH CONVECTION.
CHANCES FOR SHOWERS/STORMS WILL FURTHER INCREASE FRIDAY...AND
SUB-VFR CONDITIONS ASSOC/W CONVECTION (SOME SEVERE) WILL BE POSSIBLE
AT ALL TERMINALS. UNCERTAINTY PERSISTS OVER THE WEEKEND INTO EARLY
NEXT WEEK...HOWEVER...CONTINUED VFR CONDITIONS ARE GENERALLY
EXPECTED...WITH SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH AFT/EVE
CONVECTION SAT/SUN/MON. -VINCENT

&&

.CLIMATE...
TEMPERATURE RECORDS FOR JUNE 23:

RDU

DATE        |   MAX T    YEAR  | HIGH MIN  YEAR
------------------------------------------------
THU JUN 23  |   100      1986  |   73    2010/1996

GSO

DATE        |   MAX T   YEAR   | HIGH MIN  YEAR
------------------------------------------------
THU JUN 23  |    97     1988   |   73      2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
CLIMATE...KC
Hazardous weather outlook, Jun 22, 11:57 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1157 AM EDT WED JUN 22 2011

NCZ011-027-028-042-043-077-078-085-086-088-089-231600-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1157 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE 90S TO NEAR 100 AND
HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE 100 TO 105
DEGREE RANGE TODAY. PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF
WORKING OR SPENDING TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING.

ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ010-021>023-038-039-073>076-083-084-231600-
WARREN-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1157 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY
WILL PUSH HEAT INDEX VALUES UP TO 100 DEGREES TODAY. PEOPLE ARE
URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING.

ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007>009-024>026-040-041-231600-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-
1157 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY
WILL PUSH HEAT INDEX VALUES AS HIGH AS 100 TO 103 DEGREES TODAY.
PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING
TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO
EARLY MORNING OR EVENING.

ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Local storm report, Jun 22, 5:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     2 NE LAUREL HILL        34.82N  79.52W
06/22/2011                   SCOTLAND           NC   911 CALL CENTER

            TREE DOWN ON OLD WIRE ROAD

&&

EVENT NUMBER RAH1100879

MEB
Local storm report, Jun 22, 5:28 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             LAUREL HILL             34.80N  79.54W
06/22/2011  E0.50 INCH       SCOTLAND           NC   PUBLIC

&&

EVENT NUMBER RAH1100880

MEB
Local storm report, Jun 22, 5:29 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             LAUREL HILL             34.80N  79.54W
06/22/2011  E0.50 INCH       SCOTLAND           NC   PUBLIC

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1100880

MEB
Local storm report, Jun 22, 5:46 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     1 N LAUREL HILL         34.81N  79.54W
06/22/2011                   SCOTLAND           NC   FIRE DEPT/RESCUE

            TREE DOWN ON CHURCH STREET IN LAUREL HILL.

&&

EVENT NUMBER RAH1100881

MEB
Local storm report, Jun 22, 5:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     1 WSW LAUREL HILL       34.79N  79.56W
06/22/2011                   SCOTLAND           NC   FIRE DEPT/RESCUE

            TREE DOWN AT ST JOHNS CHURCH ROAD AND ROCKINGHAM ROAD
            IN LAUREL HILL.

&&

EVENT NUMBER RAH1100882

MEB
Local storm report, Jun 22, 6:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     LAURINBURG              34.77N  79.47W
06/22/2011                   SCOTLAND           NC   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ACROSS THE LAURINBURG AREA.

&&

EVENT NUMBER RAH1100883

MEB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:02 PM EDTSevere Thunderstorm WarningRAHJohnston43 min
Jun 21, 8:09 PM EDTSpecial Weather StatementRAHRichmond66 min
Jun 21, 8:30 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake45 min
Jun 21, 8:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore43 min
Jun 21, 8:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond, Scotland40 min
Jun 21, 8:56 PM EDTFlash Flood WarningRAHHoke, Moore3 hr
Jun 21, 9:01 PM EDTSevere Thunderstorm WarningRAHWake16 min
Jun 21, 9:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more61 min
Jun 21, 9:16 PM EDTSpecial Weather StatementRAHGranville, Person59 min
Jun 21, 9:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Scotland38 min
Jun 21, 9:57 PM EDTSpecial Weather StatementRAHMontgomery63 min
Jun 21, 10:02 PM EDTSevere Thunderstorm WarningRAHAnson31 min
Jun 21, 10:06 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Stanly39 min
Jun 21, 10:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett61 min
Jun 21, 10:27 PM EDTSpecial Weather StatementRAHRichmond63 min
Jun 21, 10:40 PM EDTFlash Flood WarningRAHCumberland, Sampson4 hr
Jun 21, 10:52 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Jun 21, 11:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Montgomery, Moore, Richmond, Scotland73 min
Jun 21, 11:41 PM EDTSpecial Weather StatementRAHDavidson, Randolph64 min
Jun 22, 12:15 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee42 min
Jun 22, 12:32 AM EDTSpecial Weather StatementRAHAlamance, Guilford, Randolph43 min
Jun 22, 12:45 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake25 min
Jun 22, 12:56 AM EDTSevere Thunderstorm WarningRAHAlamance, Guilford35 min
Jun 22, 4:14 PM EDTSpecial Weather StatementRAHRichmond, Scotland61 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland66 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland56 min
Jun 22, 5:45 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Jun 22, 6:42 PM EDTSpecial Weather StatementRAHHarnett, Johnston63 min
Jun 22, 7:01 PM EDTSpecial Weather StatementRAHCumberland44 min
Jun 22, 7:16 PM EDTSpecial Weather StatementRAHSampson74 min
Jun 22, 7:43 PM EDTSpecial Weather StatementRAHJohnston62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.